HIV Meds And Antidepressants | myHIVteam

Connect with others who understand.

sign up log in
Resources
About myHIVteam
Powered By
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
HIV Meds And Antidepressants
A myHIVteam Member asked a question šŸ’­

Just curious..... Do any of you take antidepressants in addition to your HIV meds? If so are there any additional side effects??

posted March 9, 2018
ā€¢
View reactions
A myHIVteam Member

I started taking an anti-depressant around the same time I started treatment for AIDS (23 years ago). My HIV medications have changed and evolved, but my anti-depressant hasn't. Finding the right anti-depressant for YOUR brain chemistry is tricky, but you may have to try different ones until you get exactly the right one. It doesn't matter what works for someone else. It's very person specific so ignore suggestions from anyone else.

posted August 20, 2020
A myHIVteam Member

I take escitalopram (Lexapro) for my depression along with both Tivicay and Descovy. I honestly havent had any negative side effects. The pills give me energy and keeps my mind off of my thoughts.

posted September 16, 2019
A myHIVteam Member

MichaelCarver I love that answer it's so very true. It took me 3 years to get the right regimen. Thank you for your answer it's going to help many people here

posted August 20, 2020
A myHIVteam Member

I take Cymbalta for depression along with Biktarvy and the weight gain is ridiculous

posted July 26, 2019
A myHIVteam Member

Iā€™m on Biktarvy, on Lithium and clonidine, and now Wellbutrin has been added. Having HIV is just one thing that causes us depression, but life itself and maybe family issues or inherited. Therapy is a great thing if it works for you. I do reading daily devotions. And now I have neuropathy and back issues and arthritis all dealing with , so it can be depressing but we can do this one day at a time.

posted August 31, 2020 (edited)

Related content

View all
Do You Suffer From Bouts Of Depression?
A myHIVteam Member asked a question šŸ’­
After 24 Years' Use, Are HIV Meds Not Enough?
A myHIVteam Member asked a question šŸ’­
Have You Lost Your Sex Drive?
A myHIVteam Member asked a question šŸ’­
Continue with Facebook
Continue with Google
Your privacy is our priority. By continuing, you accept our Terms of Use and Privacy Policy.
Already a Member? Log in